Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 70, NWS Northern Indiana

July 14, 2012Cass County, Michigan; Elkhart County, Saint Joseph County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 14, 2012, 5:14 PM EDT for Cass County, Michigan; Elkhart County, Saint Joseph County, Indiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2012, 5:14 PM EDT (21:14 UTC)
Expired
Jul 14, 2012, 5:45 PM EDT
In force
31 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Elkhart County, IN, Saint Joseph County, IN, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 5:22 PM EDTTSTM WND DMG1 Nnw Granger, MIPOWER POLES DOWN ACROSS THE ROAD AT REDFIELD ST AND CONRAD RD. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1497 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WUUS53 KIWX 142114
SVRIWX
INC039-141-MIC027-142145-
/O.NEW.KIWX.SV.W.0070.120714T2114Z-120714T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 PM EDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN SOUTHWEST MICHIGAN...
  NORTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 545 PM EDT

* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  SEVERE STORM WAS LOCATED NEAR EDWARDSBURG...OR 5 MILES NORTHWEST OF
  SIMONTON LAKE...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...  
CASSOPOLIS...GRANGER AND ELKHART.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ADAMSVILLE...JUNO LAKE...CALVIN CENTER...UNION...DIAMOND LAKE...
SHAVEHEAD LAKE...PARADISE LAKE...DONNELL LAKE...VANDALIA...PENN...
JONES AND WAKELEE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4204 8584 4184 8576 4183 8577 4164 8606
      4180 8621
TIME...MOT...LOC 2113Z 229DEG 15KT 4179 8604
WIND...HAIL <50MPH 1.00IN

$$
3 follow-up statements
495 
WWUS53 KIWX 142131
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 PM EDT SAT JUL 14 2012

INC039-141-MIC027-142145-
/O.CON.KIWX.SV.W.0070.000000T0000Z-120714T2145Z/
ELKHART IN-ST. JOSEPH IN-CASS MI-
531 PM EDT SAT JUL 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CASS...NORTHEASTERN ST. JOSEPH AND NORTHWESTERN ELKHART
COUNTIES...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 6 MILES SOUTH OF CASSOPOLIS...OR ABOUT 6 MILES NORTH OF
SIMONTON LAKE...AND MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CASSOPOLIS...UNION...CALVIN CENTER...DIAMOND LAKE...PARADISE
  LAKE...DONNELL LAKE...VANDALIA...SHAVEHEAD LAKE...PENN AND JONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4204 8584 4184 8576 4183 8577 4164 8606
      4180 8621
TIME...MOT...LOC 2131Z 229DEG 15KT 4184 8596
WIND...HAIL 60MPH 1.00IN

$$
095 
WWUS53 KIWX 142140
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT SAT JUL 14 2012

INC141-142150-
/O.CAN.KIWX.SV.W.0070.000000T0000Z-120714T2145Z/
ST. JOSEPH IN-
540 PM EDT SAT JUL 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. JOSEPH COUNTY
IS CANCELLED...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4184 8576 4183 8577 4182 8579 4167 8606
      4170 8607 4176 8607 4176 8611 4180 8613
      4195 8586
TIME...MOT...LOC 2140Z 229DEG 15KT 4186 8592

$$

INC039-MIC027-142145-
/O.CON.KIWX.SV.W.0070.000000T0000Z-120714T2145Z/
ELKHART IN-CASS MI-
540 PM EDT SAT JUL 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN CASS AND NORTHWESTERN ELKHART COUNTIES...

AT 539 PM EDT...A SEVERE THUNDERSTORM  WAS REPORTED  PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS SEVERE STORM WAS LOCATED 8 MILES NORTH OF SIMONTON LAKE...AND 
MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHAVEHEAD LAKE...PARADISE LAKE AND DONNELL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4184 8576 4183 8577 4182 8579 4167 8606
      4170 8607 4176 8607 4176 8611 4180 8613
      4195 8586
TIME...MOT...LOC 2140Z 229DEG 15KT 4186 8592
WIND...HAIL 60MPH 1.00IN

$$
048 
WWUS53 KIWX 142147
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EDT SAT JUL 14 2012

INC039-MIC027-142155-
/O.EXP.KIWX.SV.W.0070.000000T0000Z-120714T2145Z/
ELKHART IN-CASS MI-
547 PM EDT SAT JUL 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND
NORTHWESTERN ELKHART COUNTIES HAS EXPIRED...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND 
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING 
HAS BEEN ALLOWED TO EXPIRE.

GUSTY WINDS...HEAVY RAIN AND LIGHTNING ARE STILL POSSIBLE WITH THE 
STORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER OR DAMAGE...CONTACT YOUR NEAREST LAW 
ENFORCEMENT AGENCY...EMERGENCY MANAGEMENT...OR SEND TO THE NATIONAL 
WEATHER SERVICE IN NORTHERN INDIANA VIA E-MAIL 
AT...W-IWX.WEBMASTER@NOAA.GOV

&&

LAT...LON 4184 8576 4183 8577 4182 8579 4167 8606
      4170 8607 4176 8607 4176 8611 4180 8613
      4195 8586
TIME...MOT...LOC 2140Z 229DEG 15KT 4186 8592

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:11 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 14, 3:11 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT SAT JUL 14 2012

.SHORT TERM...
OTHER THAN BAND OF ISOLD CONVN FORMING ALG NRN EDGE OF SUB-TROPICAL
MSTR PLUME THIS AFTN...ATTN FOCUSED ON SLW EWD PROGRESSION OF MCV
OVR NE IL EMBEDDED WITHIN LARGER SCALE TROUGHING ANCHORED BY POTENT
SW SEEN IN VAPOR OVR NE MN. TAIL END OF IL MCV ACTIVELY CONVG
THROUGH E/NE IL ATTM WITHIN AXIS OF STG SFC BASED
HEATING/DESTABILIZATION. SHRT TERM RUC SOLUTIONS CARRY ORGANIZING
CLUSTER FM KMDW - S OF KIKK E/NEWD THROUGH NWRN CWA LT THIS
AFTN/EVE AND HAVE GENERALLY BOUGHT INTO ITS SOLUTION...DROPPING
POP/WX MENTION AFT 03Z.

OTHERWISE NRN STREAM SW TROUGH AND ASSOCD SFC TROUGH WILL BUCK EWD
THIS PD W/UNFVRBL TIMING SUN AFTN AND PER GENERAL WKNG OF UPR TROUGH
AND POORLY ALIGNED LL FLW SWD THROUGH THE OH VALLEY...MEASURABLE
PCPN CHCS APPEAR SLIM AND FIT IN CONTEXT OF HIGHRES INDICATIONS OF
AT BEST ISOLD AFTN DVLPMNT OVR FAR ERN/SERN AREAS. THUS PER THE
PREPONDERANCE OF MODEL BASED GUIDANCE WILL CHOP CONSIDERABLY AND
CONFINED TO SUN AFTN PD ALONE. TEMPS CONTD WELL ABV NORMAL THROUGH
THE PD.

&&

.LONG TERM...MONDAY THROUGH SATURDAY

MID LEVEL HEIGHTS TO BUILD ACROSS THE SOUTHERN GREAT LAKES REGION ON
MONDAY AS VORT FILAMENT CONTINUES TO GET ELONGATED AND WEAKEN FROM
NEW ENGLAND INTO THE MID MS RIVER VALLEY. MEANWHILE...UPPER LOW
WHICH HAS BEEN DIVORCED FROM MAIN WESTERLIES ACROSS THE PACIFIC
NORTHWEST WILL EVENTUALLY GET ABSORBED BY A STRONGER PV ANOMALY
DROPPING SOUTHWARD ACROSS BC CANADA. SEVERAL WEAK DISTURBANCES WILL
EJECT EASTWARD FROM THIS PV ANOMALY ACROSS FAR SOUTHERN CANADA/GREAT
LAKES REGION INTO TUESDAY...THROUGH THE BASE OF HUDSON BAY UPPER
LEVEL TROUGH. THIS WILL EVENTUALLY ALLOW A COOL FRONT TO DROP
SOUTHWARD ACROSS THE SOUTHERN GREAT LAKES TUESDAY NIGHT INTO
WEDNESDAY. IN THE MEANTIME...STRONGER WEST/SOUTHWEST LOW LEVEL FLOW
BETWEEN LOW LEVEL TROUGHING TO THE NORTHWEST AND SOUTHEAST CONUS
ANTICYCLONE. THIS WILL ALLOW A WEST TO EAST ORIENTED LOW LEVEL
THERMAL RIDGE TO ADVECT EASTWARD IN ADVANCE OF THE COOL FRONT
MONDAY/TUESDAY. MORE FAVORABLE LOW LEVEL THERMAL RIDGE POSITIONING
ON TUESDAY SHOULD MAKE THIS THE HOTTEST DAY OF THE PERIOD...ALTHOUGH
WILDCARD WILL BE POTENTIAL OF SOME CIRRUS BLOWOFF FROM UPSTREAM
CONVECTION. COMPLICATING THE TEMPERATURE FORECAST THIS PERIOD ARE
LARGE DIFFERENCES IN GUIDANCE THERMODYNAMIC PROFILES. 12Z NAM
SUGGESTS MIXING UP TO ABOUT 725 HPA TUESDAY AFTERNOON WHILE GFS IS
MOISTER AND MUCH MORE SHALLOW WITH MIXING. HAVE GENERALLY DISCOUNTED
GFS IDEA WITH MOIST LOW LEVEL BIAS AS OF LATE...WITH MORE WEIGHT TO
THE DEEPER MIXED NAM...ALTHOUGH THIS SOLUTION MAY BE TOO WELL MIXED.
THIS LARGELY SUPPORTS GOING HIGHS IN THE MID TO UPPER 90S AND HAVE
SLIGHTLY ADJUSTED PREVIOUS FORECAST UPWARD...ALTHOUGH POTENTIAL
AFOREMENTIONED HIGH CLOUD ISSUES WILL NEED TO BE CONSIDERED. MAY
NEED TO CONSIDER HEAT HEADLINES EVENTUALLY FOR TUESDAY WITH HEAT
INDICES AROUND 100 EXPECTED.

NO SIGNIFICANT CHANGES MADE TO LOW CHANCE TSRA POPS LATE TUESDAY
NIGHT ACROSS THE NORTH...EXPANDING ACROSS REMAINDER OF FORECAST AREA
WEDNESDAY WITH THE FRONT. LIMITING FACTORS FOR ORGANIZED CONVECTION
ARE MORE SUBSTANTIAL SHEAR PROFILES WELL BEHIND THE FRONT...LIMITED
MID LEVEL LAPSE RATES...AND STRONGER UPPER FORCING TRACKING ACROSS
THE NORTHERN GREAT LAKES. COOLER CONDITIONS FOR THURSDAY AND FRIDAY
BEHIND THE FRONT...ALTHOUGH IT APPEARS HEAT WILL RETURN AS UPPER
RIDGING BUILDS BACK INTO THE AREA JUST BEYOND THIS FORECAST PERIOD.
LOCAL AREA COULD BE PRONE TO CONVECTIVE CHANCES IN ADVANCE OF THIS
BUILDING RIDGE TOWARD THE END OF THE PERIOD...BUT CONFIDENCE MUCH TO
LOW TO INCLUDE IN ONGOING VERY DRY PATTERN.

&&

.AVIATION...
BROKE FM 12Z CONTINUITY AND CARRIED BRIEF TEMPO TSRA GROUPING AT
BOTH TERMINALS THIS AFTN CORRESPONDING W/NWD ADVTN OF SUB-TROPICAL
MSTR PLUME WHICH WAS SPRUNING A NWD ADVG LINE OF ISOLD-SCT CONVN
THIS AFTN. APPEARS THIS WILL LARGELY MISS KFWA YET MAY NEED TO BE
EXTENDED IN A LTR UPDATE AT KSBN. WILL CONT TO MONIOR NR TERM CONV
DVLPMNTS. OTHERWISE VFR CONDS XPCD TO CONT THROUGH THE PD W/SFC
WINDS BLO 10KTS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...MARSILI
AVIATION...T
Hazardous weather outlook, Jul 14, 4:37 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EDT SAT JUL 14 2012

LMZ043-046-150845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
437 AM EDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY
TONIGHT. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND AGAIN TUESDAY
NIGHT AND WEDNESDAY. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS
OVER 35 KNOTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-150845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
437 AM EDT SAT JUL 14 2012 /337 AM CDT SAT JUL 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT.
SOME GUSTY WINDS MAY ACCOMPANY THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND AGAIN TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS.

HIGH TEMPERATURES NEAR OR APPROACHING 95 DEGREES ARE LIKELY MONDAY
THROUGH WEDNESDAY WITH PEAK AFTERNOON HEAT INDEX READINGS FROM 95
TO AROUND 100.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 14, 4:03 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT SAT JUL 14 2012

INZ013-015-020-022-142030-
CASS IN-FULTON IN-PULASKI IN-WHITE IN-
403 PM EDT SAT JUL 14 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITE...
NORTHWESTERN CASS...SOUTHERN PULASKI AND SOUTHWESTERN FULTON
COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL CENTER...OR 11 MILES NORTHWEST OF
LOGANSPORT...MOVING EAST AT 5 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ROYAL CENTER...
  THORNHOPE...
  STAR CITY...
  LUCERNE...GRASS CREEK AND LEASES CORNER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4098 8631 4079 8630 4079 8683 4099 8682
TIME...MOT...LOC 2003Z 226DEG 6KT 4087 8648
Special weather statement, Jul 14, 4:29 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EDT SAT JUL 14 2012

INZ015-022-023-142100-
CASS IN-FULTON IN-MIAMI IN-
429 PM EDT SAT JUL 14 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN CASS...NORTHERN MIAMI
AND SOUTHERN FULTON COUNTIES...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF ROCHESTER...OR 11 MILES
NORTH OF LOGANSPORT...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ROCHESTER AND AKRON...
  FULTON...
  NYENA LAKE...
  MACY...LAKE MANITOU AND ATHENS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4105 8647 4108 8629 4106 8606 4105 8603
      4104 8596 4085 8597 4084 8647 4091 8647
TIME...MOT...LOC 2029Z 236DEG 13KT 4092 8629
Special weather statement, Jul 14, 4:41 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 PM EDT SAT JUL 14 2012

INZ004-142100-
ST. JOSEPH IN-
441 PM EDT SAT JUL 14 2012

...RAPIDLY DEVELOPING AND SLOW MOVING THUNDERSTORMS IN ST. JOSEPH
AND EXTREME WESTERN ELKHART COUNTIES...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR GULIVOIRE PARK...MOVING
NORTHEAST AT 10 MPH. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND
WIND GUSTS TO 40 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GULIVOIRE PARK...
  SOUTH BEND...MISHAWAKA AND GEORGETOWN...
  WYATT...
  WOODLAND AND LYDICK...
  CHAIN-O-LAKES...
  INDIAN VILLAGE...

LAT...LON 4151 8606 4150 8638 4176 8652 4176 8650
      4176 8607
TIME...MOT...LOC 2040Z 222DEG 11KT 4160 8630
Local storm report, Jul 14, 4:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 PM EDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND GST     ROYAL CENTER            40.86N  86.50W
07/14/2012  E40 MPH          CASS               IN   EMERGENCY MNGR

            ESTIMATED 30 TO 40 MPH WINDS AND VERY HEAVY RAIN.

&&

BENTLEY
Local storm report, Jul 14, 4:57 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 PM EDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             2 ESE ARGOS             41.69N  86.20W
07/14/2012  M0.25 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

&&

BENTLEY
Special weather statement, Jul 14, 5:05 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EDT SAT JUL 14 2012

INZ003>005-MIZ078-079-142130-
CASS MI-ELKHART IN-LA PORTE IN-ST. JOSEPH MI-ST. JOSEPH IN-
505 PM EDT SAT JUL 14 2012

...STRONG THUNDERSTORMS MOVING TOWARD CASS...WESTERN ST. JOSEPH...
EASTERN LA PORTE...ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARCELLUS TO
CASSOPOLIS TO SIMONTON LAKE TO GEORGETOWN TO 9 MILES WEST OF SOUTH
BEND...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH...HEAVY RAINFALL...AND HAIL TO HALF INCH
DIAMETER ARE POSSIBLE WITH THESE STORMS. LIGHTNING KILLS. IF YOU CAN
HEAR THUNDER YOU ARE NEAR ENOUGH TO BE STRUCK BY LIGHTNING. WHEN YOU
HEAR THUNDER...SEEK SHELTER IN A BUILDING OR AUTOMOBILE UNTIL THE
STORMS HAVE PASSED.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GEORGETOWN...
  GULIVOIRE PARK...
  MARCELLUS...
  LYDICK...
  JUNO LAKE AND CHAIN-O-LAKES...
  EAGLE LAKE...

LAT...LON 4207 8575 4203 8564 4180 8573 4169 8582
      4162 8604 4153 8638 4165 8669 4176 8628
      4176 8623 4178 8622 4182 8613 4192 8604
      4208 8598
TIME...MOT...LOC 2102Z 233DEG 12KT 4206 8584 4191 8589
          4180 8598 4173 8620 4167 8643

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:05 PM EDTSpecial Weather StatementIWXCass25 min
Jul 14, 5:38 PM EDTSpecial Weather StatementIWXSaint Joseph22 min
Jul 14, 5:57 PM EDTSevere Thunderstorm WarningIWXSaint Joseph33 min
Jul 14, 6:01 PM EDTAreal Flood AdvisoryIWXBerrien, Cass3 hr
Jul 14, 1:14 PM EDTSpecial Weather StatementIWXFulton31 min
Jul 14, 1:40 PM EDTSpecial Weather StatementIWXFulton35 min
Jul 14, 1:42 PM EDTSpecial Weather StatementIWXPulaski33 min
Jul 14, 1:54 PM EDTSpecial Weather StatementIWXKosciusko36 min
Jul 14, 3:03 PM EDTSpecial Weather StatementIWXMiami27 min
Jul 14, 3:16 PM EDTSpecial Weather StatementIWXPulaski29 min
Jul 14, 3:39 PM EDTSpecial Weather StatementIWXWabash21 min
Jul 14, 3:45 PM EDTSpecial Weather StatementIWXPulaski15 min
Jul 14, 4:03 PM EDTSpecial Weather StatementIWXPulaski27 min
Jul 14, 4:29 PM EDTSpecial Weather StatementIWXFulton31 min
Jul 14, 4:36 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Pulaski, White3 hr
Jul 14, 4:41 PM EDTSpecial Weather StatementIWXSaint Joseph19 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.